Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 21, 2016, 2:08 PM CST for Avoyelles Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2016, 2:08 PM CST (20:08 UTC)
- Expired
- Jan 21, 2016, 2:45 PM CST
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 11:48 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
773
WUUS54 KLCH 212008
SVRLCH
LAC009-212045-
/O.NEW.KLCH.SV.W.0024.160121T2008Z-160121T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
208 PM CST THU JAN 21 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
* UNTIL 245 PM CST
* AT 208 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BIG BEND...
OR NEAR SIMMESPORT...MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SIMMESPORT...DUPONT...BIG BEND AND HAMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.
LAT...LON 3120 9173 3120 9169 3119 9168 3117 9168
3114 9172 3112 9172 3111 9170 3109 9172
3107 9171 3099 9178 3098 9180 3093 9180
3090 9184 3089 9197 3104 9196 3122 9178
3122 9176
TIME...MOT...LOC 2008Z 228DEG 34KT 3105 9180
HAIL...1.00IN
WIND...<50MPH
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 11:58 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 21, 11:58 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 AM CST THU JAN 21 2016
.UPDATE...
GRIDS/ZONES UPDATED FOR TORNADO WATCH #5 VALID TIL 01Z/19CST.
25
&&
.PREV DISCUSSION... /ISSUED 1141 AM CST THU JAN 21 2016/
DISCUSSION...
21/18Z TAF ISSUANCE.
AVIATION...
WARM FRONT CONTINUES TO LIFT NORTH ACRS THE AREA WITH VFR
CONDITIONS AT SRN TAF SITES WHILE FOG WITH LIFR VSBYS/CIGS
PERSISTS AT AEX. EXPECT IMPROVING CIGS/VSBYS ACRS CNTL LA AS THE
FRONT MOVES FURTHER NORTH DURING THE AFTN. MEANWHILE...ISLTD
SHRA/TSRA ARE DEVELOPING ACRS LA WITH MORE SCTD ACTIVITY ACRS SE
TX IN ADVANCE OF A STRONG UPR LOW AND SFC COLD FRONT MOVING INTO
THE REGION. CONVECTIVE COVG WILL INCREASE DURING THE AFTN WITH A
BAND OF STORMS...SOME STRONG...APPROACHING BPT AROUND 21Z THEN
MOVING EAST ACRS THE AREA AND EXITING LFT/ARA AROUND 03Z THIS
EVENING. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING AS WELL AS STRONG WIND GUSTS AND HAIL...IN
ADDITION TO REDUCING CIGS/VSBYS TO IFR. WINDS WILL SHIFT WEST THEN
NW IN THE WAKE OF THE COLD FRONT LATE THIS AFTN AND EVENING...WITH
SUSTAINED WINDS AROUND 20 KT AND GUSTS TO 30 KT EXPECTED THROUGH
EARLY FRI. MVFR CIGS WILL GRADUALLY IMPROVE FRI MORNING. 24
PREV DISCUSSION... /ISSUED 1100 AM CST THU JAN 21 2016/
DISCUSSION...
UPDATED POPS FOR THE REMAINDER OF THE DAY BASED ON LATEST RADAR
TRENDS...OTHERWISE NO CHANGES TO INHERITED GRIDS/ZONES AS
SHOWERS/STORMS WILL BECOME WIDESPREAD AS A STRONG SHORTWAVE ALOFT
AND ASSOCIATED SFC LOW/STRONG COLD FRONT APPROACH. REGIONAL 12Z
SOUNDINGS STILL SUPPORT INCLUDED SEVERE WORDING INTO THE EVENING
HOURS.
25
PREV DISCUSSION... /ISSUED 621 AM CST THU JAN 21 2016/
UPDATE...HAVE ISSUED A DENSE FOG ADVISORY FOR PORTIONS OF
ACADIANA. UPDATED FORECAST IS OUT.
PREV DISCUSSION... /ISSUED 329 AM CST THU JAN 21 2016/
DISCUSSION...ISOLATED SHOWERS NOW DOTTING THE AREA EARLY THIS
MORNING WITH AN INCREASINGLY ACTIVE WEATHER DAY ANTICIPATED.
SURFACE LOW PRESSURE OVER CENTRAL TEXAS IS NOW IN THE PROCESS OF
INTENSIFYING WITH THE APPROACH OF A DEEPENING AND INCREASINGLY
SHARP MID/UPPER LEVEL TROF INTO THE TEXAS PANHANDLE. EASTWARD
ADVANCING FEATURES WILL BRING RISING RAIN CHANCES THROUGH THE DAY
WITH MODELS CONSISTENT IN MOVING THE SURFACE LOW ACROSS NORTHERN
LOUISIANA DURING THE AFTERNOON AND EARLY EVENING HOURS WITH AN
ASSOCIATED COLD FRONT ADVANCING ACROSS THE FORECAST AREA.
CARRYING LIKELY TO CATEGORICAL POPS FOR SHOWERS AND THUNDERSTORMS.
WITH A RAPID PROGRESSIVE OF SYSTEM...EXTENSIVE RAINS ARE NOT
EXPECTED WITH AREAL AMOUNTS GENERALLY UNDER 1 INCH. AS IS ALWAYS
THE CASE THOUGH...STRONGER STORMS COULD PRODUCE SOME BRIEF
LOCALLY HEAVY RAINFALL.
MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE
STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA
WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED
RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS
COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING
OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS.
1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED.
HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY.
RAINS END OVERNIGHT WITH SYSTEM EXITING EAST. HIGH PRESSURE WILL
THEN BUILD INTO THE REGION YIELDING A DRY WEATHER PATTERN THROUGH
THE WEEKEND. A STRONG NORTHERLY FLOW THROUGH THE COLUMN WILL
BRING ANOTHER ROUND OF TEMPERATURES WELL BELOW THE NORM WITH LOWS
REACHING OR NEAR FREEZING FOR ALL BUT THE IMMEDIATE COAST SATURDAY
MORNING AS 1030 MB HIGH DROPS DOWN INTO THE MIDWEST. DAYTIME HIGHS
RISE ONLY INTO THE LOW 50S. TEMPS LOOK TO BE JUST SLIGHTLY SUNDAY.
WARMER WEATHER RETURNS BRIEFLY MONDAY...ALONG WITH A RETURNING
CHANCE OF RAINS AHEAD OF OUR NEXT FRONTAL PASSAGE.
MARINE...LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL
ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER
MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY
A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS
AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS
INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS
PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY
STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED
PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT
NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 40 46 30 / 80 70 20 10
LCH 70 42 50 33 / 80 40 10 0
LFT 71 44 50 32 / 80 70 10 0
BPT 71 40 51 33 / 80 30 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ470-472-
475.
SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 6 AM CST SATURDAY FOR
GMZ470-472-475.
GALE WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY FOR
GMZ470-472-475.
LOW WATER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
FOR GMZ430-432-435.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
LATE FRIDAY NIGHT FOR GMZ430-432-435.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
FOR GMZ450-452-455.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR
GMZ450-452-455.
&&Hazardous weather outlook, Jan 21, 4:13 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CST THU JAN 21 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 413 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS. 1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED. HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. GMZ430-432-435-450-452-455-470-472-475-221015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 413 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS AND ELEVATED SEAS ARE EXPECTED TO CONTINUE FRIDAY AND FRIDAY NIGHT BEFORE FINALLY SUBSIDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.
In the hours before
Special weather statement, Jan 21, 1:48 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CST THU JAN 21 2016
LAZ027-028-212045-
RAPIDES LA-VERNON LA-
148 PM CST THU JAN 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON AND CENTRAL
RAPIDES PARISHES UNTIL 245 PM CST...
AT 147 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HUTTON TO NEAR LACAMP TO
NEAR FORT POLK...AND MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...LEESVILLE...BOYCE...LENA...FORT POLK...
HINESTON...ALEXANDRIA INTERNATIONAL AIRPORT...SLAGLE...DERIDDER...
BALL...COLFAX...LACAMP...LIBUSE...CRAVENS...FLATWOODS...PARADISE...
HUTTON...CLIFTON AND FULLERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR WEST CENTRAL
LOUISIANA.
LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
3140 9267 3139 9266 3146 9232 3138 9226
3102 9259 3093 9331 3115 9326 3137 9314
3135 9295 3137 9295 3137 9292 3139 9291
3152 9272
TIME...MOT...LOC 1947Z 248DEG 33KT 3135 9303 3122 9297 3102 9313
TINGLERSpecial weather statement, Jan 21, 1:48 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 148 PM CST THU JAN 21 2016 LAZ030-041-TXZ260>262-212015- BEAUREGARD LA-CALCASIEU LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX- NORTHERN NEWTON TX- 148 PM CST THU JAN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND WEST CENTRAL CALCASIEU PARISHES...SOUTHEASTERN JASPER AND SOUTHWESTERN NEWTON COUNTIES UNTIL 215 PM CST... AT 148 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GIST...OR 7 MILES SOUTH OF BUNA...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STARKS...DEWEYVILLE...GIST...DEVILS POCKET AND WRIGHTS SETTLEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN LOUISIANA AND SOUTHEASTERN TEXAS. LAT...LON 3025 9398 3038 9406 3055 9366 3028 9362 TIME...MOT...LOC 1948Z 244DEG 28KT 3034 9393 24
Local storm report, Jan 21, 1:52 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
152 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL DE RIDDER 30.85N 93.29W
01/21/2016 E1.25 INCH BEAUREGARD LA STORM CHASER
STORM CHASER REPORTS HALF DOLLAR SIZE HAIL ALONG HWY 171
AND HWY 26 IN DERIDDER.
&&
DJONESSpecial weather statement, Jan 21, 2:01 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CST THU JAN 21 2016
LAZ027-028-212015-
RAPIDES LA-VERNON LA-
201 PM CST THU JAN 21 2016
...SPECIAL WEATHER STATEMENT...
AT 158 PM CST...WEATHER OBSERVERS AT FORT POLK HAVE REPORTED FUNNEL
CLOUDS WITH THE LINE OF STORMS ACROSS VERNON PARISH. THE STORM
REMAINS IN AN ENVIRONMENT FAVORABLE FOR TORNADOES AND RESIDENTS NEED
TO REMAIN UP TO DATE ON THE LATEST DEVELOPMENTS.
THESE STORMS ARE MOVING NORTHEAST AT 40 MPH.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR WEST CENTRAL
LOUISIANA.
LAT...LON 3147 9269 3147 9271 3145 9271 3145 9268
3143 9269 3141 9268 3140 9269 3140 9267
3139 9266 3139 9264 3101 9281 3096 9319
3113 9315 3140 9289 3142 9285 3143 9284
3144 9281 3152 9272
TIME...MOT...LOC 1958Z 229DEG 34KT 3132 9285 3114 9289 3105 9307
TINGLERLocal storm report, Jan 21, 2:03 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 PM CST THU JAN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL DE RIDDER 30.85N 93.29W
01/21/2016 E1.75 INCH BEAUREGARD LA LAW ENFORCEMENT
BEAUREGARD SHERIFF REPORTS GOLF BALL SIZE HAIL IN DE
RIDDER.
&&
DJONESSpecial weather statement, Jan 21, 2:04 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CST THU JAN 21 2016
LAZ029-212030-
AVOYELLES LA-
204 PM CST THU JAN 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES PARISH
UNTIL 230 PM CST...
AT 204 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIMMESPORT...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIMMESPORT...BIG BEND AND HAMBURG.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
LOUISIANA.
LAT...LON 3120 9173 3120 9169 3119 9168 3117 9168
3116 9170 3114 9172 3110 9170 3109 9172
3107 9171 3105 9172 3099 9178 3098 9180
3093 9180 3091 9183 3104 9196 3122 9178
3122 9176
TIME...MOT...LOC 2004Z 229DEG 34KT 3103 9183
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:19 PM CST | Small Craft Advisory | LCH | 60 hr | |
| Jan 21, 3:40 AM CST | Gale Warning | LCH | 48 hr | |
| Jan 21, 3:40 AM CST | Small Craft Advisory | LCH | 53 hr | |
| Jan 21, 4:28 AM CST | Special Weather Statement | LCH | Beauregard, Vernon | 62 min |
| Jan 21, 4:56 AM CST | Severe Thunderstorm Warning | LCH | Vernon | 49 min |
| Jan 21, 5:11 AM CST | Tornado Warning | LCH | Rapides, Vernon | 21 min |
| Jan 21, 5:32 AM CST | Low Water Advisory | LCH | 34 hr | |
| Jan 21, 5:43 AM CST | Special Weather Statement | LCH | Grant | 62 min |
| Jan 21, 6:07 AM CST | Special Weather Statement | LCH | Avoyelles | 53 min |
| Jan 21, 6:12 AM CST | Dense Fog Advisory | LCH | Lafayette, Saint Martin | 3 hr |
| Jan 21, 12:29 PM CST | Special Weather Statement | LCH | Jefferson Davis | 46 min |
| Jan 21, 12:43 PM CST | Tornado Warning | LCH | Beauregard | 38 min |
| Jan 21, 12:49 PM CST | Special Weather Statement | LCH | Vernon | 41 min |
| Jan 21, 1:05 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 40 min |
| Jan 21, 1:19 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 41 min |
| Jan 21, 1:48 PM CST | Special Weather Statement | LCH | Rapides, Vernon | 57 min |
| Jan 21, 1:55 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 50 min |
| Jan 21, 2:01 PM CST | Special Weather Statement | LCH | Vernon | 14 min |
| Jan 21, 2:04 PM CST | Special Weather Statement | LCH | Avoyelles | 26 min |
| Jan 21, 2:18 PM CST | Tornado Warning | LCH | Avoyelles | 27 min |
| Jan 21, 2:24 PM CST | Special Weather Statement | LCH | Beauregard | 36 min |
| Jan 21, 2:33 PM CST | Special Marine Warning | LCH | 42 min | |
| Jan 21, 2:41 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 49 min |
| Jan 21, 2:49 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 26 min |
| Jan 21, 3:06 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 26 hr |
| Jan 21, 3:31 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 44 min |
| Jan 21, 4:40 PM CST | Special Weather Statement | LCH | Lafayette | 50 min |
| Jan 21, 4:58 PM CST | Special Marine Warning | LCH | 32 min | |
| Jan 21, 5:11 PM CST | Special Marine Warning | LCH | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.